Jump to content

i am tapering but also on anti depressant


[ge...]

Recommended Posts

I am coming off Valium and at the start the doctor tried weening off them so quick in my opinion at 2.5 a week which at the start was fine  i was on 20 milligram then as soon as i hit 7.5 all these symptoms of helplessness, anxiety real bad depression which has me bed bound,,,, and feeling of this doom will it ever end sorta thing with symptoms...The question i have if i am on anti depressants called lexapro which i take 30 milligram should they not be helping me with my mood    i have been on these for a while and don't understand why i feel this way, but i do feel down don't want to talk to any one socialise and feel worthless.
Link to comment
Share on other sites

How long have you been on 30mg Lexapro, genuinehonest?  I know it can take 3-6 weeks sometimes for an a/d to kick in.  I was tried on a lot of different a/d's before the doctor found one that worked for me so if it's been more than 6 weeks, you might want to let your doctor know how you feel.  That being said, Valium has the reputation for causing more sedation and depression than other benzos so I feel sure once you are off of it, the depression will start lifting on it's own.  Just keep telling yourself "This is not me; it's the drug".
Link to comment
Share on other sites

i am on them for a long time now.....  it is funny why i feel thisw way but it could be a lot goingon in my life at moment  might be thinking to much and this makes me feel down... the year 2011 has not been good so far..... hiv diagnosis.... bad car accident where i was  passenger, the dependency and it made me give up work and lots od smaller things that must all take affect some how
Link to comment
Share on other sites

You have indeed had a horrible time this year.  I myself suffered a lot in an 18 month time period.  I lost my mother and fiancee to cancer, had to put both my dogs to sleep, lost my cat, broke my arm, and got addicted to klonopin.  This was all between June of 08 and Dec of 09.  Life does goes on though, I keep pushing forward in hopes that better days may lie ahead.

 

You can get over your valium addiction and start living life again.  I think now that the intial shock of your diagnosis has lessened you can focus on living life to the fullest.  That starts with getting off of valium of course.  Your anti-depressant may seem like it isn't helping, but I wouldn't consider tapering it or getting off until you have been off valium for awhile.  As bad as your depression may be now, it could be a lot worse... and the AD may be helping to prevent that.  ADs have been shown to help people with severe depression, but they can only do so much against the negative effects of benzo tolerance/withdrawals.

 

 

Link to comment
Share on other sites

I am coming off Valium and at the start the doctor tried weening off them so quick in my opinion at 2.5 a week which at the start was fine   i was on 20 milligram then as soon as i hit 7.5 all these symptoms of helplessness, anxiety real bad depression which has me bed bound,,,, and feeling of this doom will it ever end sorta thing with symptoms...The question i have if i am on anti depressants called lexapro which i take 30 milligram should they not be helping me with my mood    i have been on these for a while and don't understand why i feel this way, but i do feel down don't want to talk to any one socialise and feel worthless.

Genuinehonest, It's just my opinion but I think you are cutting Valium too fast. At the rate that you've posted you are cutting 10 mg every four weeks. Some find that Dr Ashton in her manual recommends cuts that are too high but you are higher than that. You should talk to your doctor about slowing down your wean. The feelings that you mentioned are all related to benzo withdrawal and I can understand why you are bed bound. Try to read around the forum and the Ashton Manual (which is posed here) and see if you can slow things down. Most doctors do not understand benzo WD and they recommend cuts that are too high.

 

Frannie

Link to comment
Share on other sites

×
×
  • Create New...